Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 196, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 24, 2001, 4:27 PM CST for Washington County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 4:27 PM CST (22:27 UTC)
- Expired
- Nov 24, 2001, 5:00 PM CST
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 2:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
844 WUUS54 KMOB 242230 SVRMOB ALC129-242300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 427 PM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA * UNTIL 500 PM CST * AT 427 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF HAWTHORN...MOVING NORTHEAST AT 30 MPH. RADAR ALSO SHOWED ANOTHER SEVERE THUNDERSTORMS 3 MILES NORTHWEST OF DEER PARK...MOVING NORTHEAST AT 30 MPH. * THE FIRST SEVERE THUNDERSTORM WILL BE NEAR... TOINETTE...SUNFLOWER BY 435 PM CST CORTELYOU...WAGARVILLE BY 440 PM CST PRESTWICK BY 445 PM CST CARSON BY 450 PM CST * THE SECOND SEVERE THUNDERSTORM WILL BE NEAR... SEABOARD BY 4 35 PM CST TOINETTE...SUNFLOWER BY 450 PM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. LAT...LON 3133 8822 3118 8812 3132 8791 3154 8793
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:39 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 24, 2:39 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 239 PM CST SAT NOV 24 2001 ACTIVE EVENING IS IN STORE FOR THE EASTERN PORTION OF THE AREA AS DEEP LOW MOVES FROM IA TO NEAR LAKE SUPERIOR BY 12Z SUNDAY WHILE THE APPROACHING...YET DECELERATING...FRONT MOVES TO GENERALLY FROM A MOB TO MGM LINE. WEAKENING UPPER SUPPORT FROM H3 JET ROUNDING THE BASE OF THE H5 TROF AND STRONG MID LEVEL ASSOCIATED VORT OVER MID MS RIVER VALLEY LIFTING NORTHWARD WILL RESULT IN WEAKENING ORGANIZED STORMS DURING THE EARLY EVENING OVER THE EASTERN PORTION OF THE FORECAST AREA...WITH OTHERWISE A WEAKENING TREND FOR THE CONVECTION. ON SUNDAY...WEAK STALLED FRONT WILL BE ACROSS THE FORECAST AREA...BUT SUBSIDENT WARMING WILL ALSO TAKE PLACE ALOFT IN THE WAKE OF THE PREVIOUS NIGHTS SYSTEM. BEST INSTABILITY WILL BE IN THE WARM SECTOR OF COURSE AND WILL GO WITH CHANCE POPS THERE WITH SMALL POPS FURTHER WEST. ANOTHER STRONG H3 JET RACING INTO THE WESTERN STATES WILL RESULT IN THE NEXT SYSTEM DEVELOPING EAST OF THE CENTRAL ROCKIES ON SUNDAY AND THEN MOVING NORTHEAST TO NEAR WI ON TUESDAY. THE STALLED FRONT WILL MEANWHILE LIFT NORTH AS A WARM FRONT ON SUNDAY NIGHT WITH ANOTHER FRONT APPROACHING FROM THE WEST AND MOVING TO CENTRAL MS BY 12Z TUESDAY...THEN DECELERATING AND EVENTUALLY STALLING ACROSS THE AREA BY LATE TUESDAY AFTERNOON. WILL STAY GENERALLY WITH SLIGHT CHANCE TO CHANCE POPS SUNDAY THROUGH MONDAY...THEN INCREASE POPS BY TUESDAY AS NEXT SYSTEM MOVES INTO THE AREA. WITH ATMOSPHERE DRYING ALOFT THROUGH SUNDAY NIGHT AND WITH SURFACE FLOW BECOMING MORE SOUTHERLY...MAY SEE PATCHY DENSE FOG ON SUNDAY NIGHT AND MONDAY NIGHT. EXTENDED PERIOD...TUESDAY NIGHT THROUGH SATURDAY. THE STALLED FRONT WILL EVENTUALLY MOVE EAST OF THE AREA AS A WAVE DEVELOPS ON THE FRONT AND MOVES UP THE FRONT WITH THE FRONT EVENTUALLY CLEARING THE AREA ON THURSDAY. CONSIDERING THE TIMING OF FRONT...WILL ADD POPS TO WEDNESDAY NIGHT/THURSDAY MORNING WITH OTHERWISE DRY AND COOLER CONDITIONS THROUGH SATURDAY. ADJUSTED LOWS DOWN FOR THURSDAY AND FRIDAY DUE TO COOLER AIRMASS MOVING INTO AREA AND TO ALSO BE MORE IN LINE WITH ADJACENT ZONES. FIRE...NO CONCERNS. MARINE...WILL CONTINUE SMALL CRAFT ADVISORY TONIGHT. PRELIMINARY NUMBERS ONLY... MOB EB 060/074 060/076 065 295223 PNS EB 064/074 062/076 065 297323 DTS EB 066/075 064/075 065 297323 GZH EB 061/072 056/075 061 298323 2R0 BB 052/073 051/075 060 294123 61A BB 055/073 053/075 060 295123= .MOB... AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670. FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675. MS...NONE.
In the hours before
Special weather statement, Nov 24, 2:06 PM CST, 2 hours 21 minutes before
ALZ052>064-MSZ076-078-079-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 206 PM CST SAT NOV 24 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 800 PM CST THIS EVENING... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...ESCAMBIA...COVINGTON...WASHINGTON...CONECUH... MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX...BALDWIN AND MOBILE. IN SOUTHEAST MISSISSIPPI...GEORGE...STONE AND GREENE. AT 200 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THAT WAS ADVANCING TO THE EAST AT 20 MPH. THESE STORMS WILL MOVE ACROSS THE TORNADO WATCH AREA THROUGH THE EARLY EVENING. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 2:23 PM CST, 2 hours 4 minutes before
MSZ067-252100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 223 PM CST SAT NOV 24 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR... IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY. AT 220 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE LINE OF THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING THE THREAT OF SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 2:45 PM CST, 1 hour 42 minutes before
MSZ067-252100- SPECIAL WEATHER STATEMENT...CORRECTED AND UPDATED NATIONAL WEATHER SERVICE MOBILE AL 245 PM CST SAT NOV 24 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR... IN SOUTHEAST MISSISSIPPI...WAYNE COUNTY. AT 245 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAD MOVED EAST OF WAYNE COUNTY...THUS ENDING THE THREAT OF SEVERE WEATHER. SCATTERED SHOWERS AND THUNDERSTORMS WILL OTHERWISE CONTINUE OVER WAYNE COUNTY MISSISSIPPI THROUGH THE REMAINDER OF THE AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 3:05 PM CST, 1 hour 22 minutes before
ALZ051-MSZ075-242130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CST SAT NOV 24 2001 THE TORNADO WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE FOLLOWING COUNTIES... IN SOUTHWEST ALABAMA...CHOCTAW IN SOUTHEAST MISSISSIPPI...PERRY AT 303 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR WIGGINS MISSISSIPPI TO GROVE HILL ALABAMA. NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTION OF CHOCTAW COUNTY ALABAMA AND EXTREME SOUTHERN PERRY COUNTY MISSISSIPPI WILL BECOME ISOLATED DURING THE REMAINDER OF THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:57 AM CST | Tornado Warning | MOB | Choctaw | 33 min |
| Nov 24, 11:40 AM CST | Tornado Warning | MOB | Choctaw | 35 min |
| Nov 24, 12:31 PM CST | Tornado Warning | MOB | Choctaw | 29 min |
| Nov 24, 12:52 PM CST | Tornado Warning | MOB | Choctaw, Washington | 38 min |
| Nov 24, 1:30 PM CST | Tornado Warning | MOB | Choctaw, Clarke | 45 min |
| Nov 24, 1:45 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 30 min |
| Nov 24, 2:14 PM CST | Severe Thunderstorm Warning | MOB | Washington | 61 min |
| Nov 24, 2:31 PM CST | Tornado Warning | MOB | Washington | 59 min |
| Nov 24, 3:15 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 60 min |
| Nov 24, 3:32 PM CST | Severe Thunderstorm Warning | MOB | Washington | 58 min |
| Nov 24, 3:56 PM CST | Severe Thunderstorm Warning | MOB | Conecuh | 49 min |
| Nov 24, 4:30 PM CST | Severe Thunderstorm Warning | MOB | Butler | 45 min |
| Nov 24, 4:34 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 26 min |
| Nov 24, 4:40 PM CST | Tornado Warning | MOB | Butler, Conecuh | 35 min |
| Nov 24, 5:07 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 38 min |
| Nov 24, 5:15 PM CST | Tornado Warning | MOB | Butler | 30 min |
| Nov 24, 5:43 PM CST | Special Marine Warning | MOB | 107 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.